Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Computational Methods in Applied Mathematics

Editor-in-Chief: Carstensen, Carsten

Managing Editor: Matus, Piotr

4 Issues per year

IMPACT FACTOR 2017: 0.658

CiteScore 2017: 1.05

SCImago Journal Rank (SJR) 2017: 1.291
Source Normalized Impact per Paper (SNIP) 2017: 0.893

Mathematical Citation Quotient (MCQ) 2017: 0.76

See all formats and pricing
More options …
Volume 4, Issue 2


Numerical Study of Steady Flow Past a Sphere in an Aligned Magnetic Field

T.V.S. Sekhar
R. Sivakumar
Harish Kumar


The flow of a steady, incompressible, viscous, electrically conducting fluid past a sphere in the presence of uniform magnetic field parallel to the undisturbed flow is investigated using the finite difference method. The multigrid method with a defect correction (DC) technique is used to achieve the second order accurate solution. The Hartmann number M is used as the perturbation parameter. It has been found that the increase of magnetic field decreases the wake length (L) and increases the drag coefficient. The graphs of streamlines, vorticity lines, drag coefficient, wake length, surface pressure and surface vorticity are presented and discussed

Keywords: Navier-Stokes equations; MHD; Hartmann number; multigrid method; defect correction

About the article

Received: 2004-02-11

Revised: 2004-03-11

Accepted: 2004-04-21

Published in Print:

Citation Information: Computational Methods in Applied Mathematics Comput. Methods Appl. Math., Volume 4, Issue 2, Pages 215–227, ISSN (Online) 1609-9389, ISSN (Print) 1609-4840, DOI: https://doi.org/10.2478/cmam-2004-0013.

Export Citation

© Institute of Mathematics, NAS of Belarus. This article is distributed under the terms of the Creative Commons Attribution Non-Commercial License, which permits unrestricted non-commercial use, distribution, and reproduction in any medium, provided the original work is properly cited. BY-NC-ND 4.0

Comments (0)

Please log in or register to comment.
Log in